Question for those of you with Lupus rash on face

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

petittarte
Veteran Member


Date Joined Apr 2006
Total Posts : 686
   Posted 9/19/2009 10:30 AM (GMT -7)   
HI! I don't truly have lupus but seem to suffer symptoms of several autoimmune illnesses without really having them. The latest to the list is a lupus like rash on my face. My cheeks turn red, swell, burn and itch. As the redness and swelling subside the skin dries out and gets hard and scaly. It finally clears up and the cycle begins again a few weeks later. Is this how a lupus rash behaves normally?
Jodi

Remicade and 6MP


Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7019
   Posted 9/19/2009 11:01 AM (GMT -7)   
That actually sounds a bit more like roseasca to me. You might want to visit a dermatologist the next time you get an episode of this. They should be able to diagnose lupus or roseasca!
Lynnwood, Lupus & Sjogren's Moderator
Life is far too important to be taken seriously. - Oscar Wilde, 1882


petittarte
Veteran Member


Date Joined Apr 2006
Total Posts : 686
   Posted 9/19/2009 12:19 PM (GMT -7)   
I do have rosacea but the derm said this rash isn't rosacea. He said it looks more like a lupus type rash. The dryness that I am getting is on my cheeks but he said with rosacea it's more around the nose. My ears also turn red and I'm getting blotches on my neck. My derm also said that the pain I'm getting isn't common with rosacea.
Jodi

Remicade and 6MP


cured4real?
Veteran Member


Date Joined Dec 2005
Total Posts : 1944
   Posted 9/22/2009 10:39 PM (GMT -7)   
Rosacea is supposed to be an infection and they treat it either with NOritate or tetracycline or sometimes other products--which might cause the itching, burning, and peeling.

It sounds a little like sunburn. I do get hard patches with my rash, but it is normally in my darker pigmented areas of my face--the porphyria looking places (plaquenil can cause porphyria). They peel a little but do not itch or burn, mostly are a hard spot of skin. They eventually go away by avoiding the sun.

I have been using medication for roseacea for well over ayear now and it does nothing for my constant malar rash. I have told the dermatologist, but really need to drive the point home. He may try switching my roseacea treatment. He does feel that there is some roseacea around my nose and I tend to agree there, but just in a small area. I don't know if there is a biopsy available for the malar rash.

My rheumie always thinks its the sun but then acknowledges it isn't. He just knows I do get more sun that I can handle, causing the dark patches and my arms get red, not burnt, but as if the skin is inflamed and it goes away fast, sometimes right away when I get out of the sun. I get red in just a few seconds.


Is your roseacea being treated? You might try it if not. That is an easy way to tell what is what. Maybe you are burning really easily like me, which is severe sun sensitivity. There are other skin conditions that can cause similar problems, even allergies to makeup or creams. I would go to the derm and see how much of a scar you get from a biopsy, or about treatments for biopsy.

There are also things lke psoriasis and eczema. We get a lot of problems.

I feel for you I have extensive disfiguring skin problems. You might avoid makeups and creams and the sun altogether, even through windows. When porphyria gets bad, it can make you feel really sick. I keep all my blinds shut all the tim and limit otside time to a few minutes.

Hope you figure it out. LIke me, its probably a combination of many things.
Love, Marji
Ills--Sjogrens-Lupus cond., AI polygland. dysfunction 2, hyper/hypopigment, scoliosis,kyphosis,stenosis, deg.,O.A.,spine surgeries, salivary/lymphectomies, NASH, COPD, RLS, UT/GI bleeds, hystero, brain/nerve damage,TB
Meds--INH,Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, HRT and Lidocaine patchs, Voltaren gel, Klonopin, Vicodin, Restasis, Albuterol, steroids


petittarte
Veteran Member


Date Joined Apr 2006
Total Posts : 686
   Posted 9/26/2009 11:05 AM (GMT -7)   
Hi Marj - This isn't a sunburn. I use MetroGel for the rosacea and have for over a year. This isn't from the medication. My cheeks and around my mouth get really, really red and burn and itch. When they reach peak redness the skin get hard and starts peeling. The whole process from little itchy bump to end of peeling takes about 2 weeks. I had my blood work done today but am pretty sure it will be negative for lupus.
Jodi

Symptoms of Crohns, Lupus and Hereditary Angioedema but not the diagnosis

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 1:12 AM (GMT -7)
There are a total of 2,734,543 posts in 301,224 threads.
View Active Threads


Who's Online
This forum has 151337 registered members. Please welcome our newest member, hellokd10.
169 Guest(s), 3 Registered Member(s) are currently online.  Details
whatdoigotDOC!, maria2016, platinumpixie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer